Hail, Lowndes
- When
- November 28, 7:59 PM CST
- Where
- Lowndes County, 5 mi W of Hayneville
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.183, -86.700
Golf ball size hail was observed in the Mosses Community.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 28, 2:45 PM CST, 5 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CST MON NOV 28 2005 .SHORT TERM...COLD FRONT ACROSS THE WESTERN SECTIONS OF THE AREA WILL MOVE RAPIDLY EAST-SOUTHEAST THROUGHOUT THE NIGHT AND EXIT THE SOUTHEAST SECTIONS EARLY ON TUESDAY. WILL FORECAST SHOWERS AND THUNDERSTORMS LIKELY ACROSS THE EASTERN SECTIONS AHEAD OF THE FRONT AND THEN TAPER POPS WESTWARD. WILL NEED TO MENTION SOME SEVERE STORMS POSSIBLE THIS EVENING ACROSS THE EAST. SMALL POPS ACROSS THE SOUTHEAST SECTIONS EARLY TUESDAY...BUT MUCH DRIER AIR WILL OVERSPREAD THE AREA THROUGH THE DAY. OVERNIGHT LOWS TONIGHT IN THE 40S NORTH AND 50S SOUTH. MUCH COOLER ON TUESDAY WITH READINGS IN THE 50S NORTH AND 60S SOUTH. WEDNESDAY THROUGH FRIDAY...RATHER QUIET PERIOD ACROSS THE AREA AS WEAK HIGH PRESSURE REMAINS IN PLACE. RE-ENFORCING SURGE OF COOLER AIR POSSIBLE ON THURSDAY AS DRY WEAK FRONT APPROACHES FROM THE NORTH. HIGH TEMPERATURES MAINLY IN THE 50S NORTH AND 60S SOUTH. OVERNIGHT LOWS MAINLY IN THE 30S. .LONG TERM...(SATURDAY THROUGH MONDAY)...MOIST SOUTHWEST FLOW ALOFT WILL PREVAIL ACROSS THE AREA. WILL GO WITH SLIGHT CHANCE POPS FOR NOW. STRONGER SYSTEM WILL APPROACH THE AREA JUST BEYOND THIS PERIOD. HIGH TEMPERATURES MAINLY IN THE 50 NORTH AND 60S SOUTH SATURDAY AND IN THE 60S AREA-WIDE SUNDAY AND MONDAY. OVERNIGHT LOWS IN THE 30S NORTH AND 40S SOUTH SATURDAY AND IN THE 40S AREA- WIDE SUNDAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 56 28 56 / 70 10 10 0 ANNISTON 49 58 33 56 / 70 10 10 0 BIRMINGHAM 46 57 33 57 / 60 10 10 0 TUSCALOOSA 46 59 31 59 / 30 10 10 0 CALERA 47 57 33 58 / 60 10 10 0 AUBURN 51 59 37 60 / 70 20 10 0 MONTGOMERY 49 61 32 60 / 70 10 10 0 TROY 53 62 32 61 / 70 20 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 518 PM CST MON NOV 28 2005 ALZ011>015-017>050-291230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 518 PM CST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES...HAIL AND DAMAGING WIND ARE POSSIBLE FOR PORTIONS OF CENTRAL ALABAMA ALONG AND SOUTHEAST OF A LINE FROM SELMA...CLANTON...TALLADEGA...ANNISTON...TO HEFLIN. THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS WESTERN ALABAMA NORTHWEST OF THIS SAME LINE. THE SEVERE WEATHER THREAT WILL END IMMEDIATELY BEHIND THE FRONT. IN ADDITION...AHEAD OF THE FRONT...BREEZY SOUTHERLY WINDS WILL BE SUSTAINED AT TIMES AROUND 25 MPH. A FEW WIND GUSTS WILL APPROACH 35 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS AND ON OPEN WATERWAYS. THEREFORE...A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED THROUGH TONIGHT ACROSS SOUTHEAST PORTIONS OF ALABAMA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 10 N SELMA 32.56N 87.03W
11/28/2005 DALLAS AL AMATEUR RADIO
ROOF DAMAGE - CNTY RD 37 AND 222
&&
MBAERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 10 N SELMA 32.56N 87.03W
11/28/2005 DALLAS AL AMATEUR RADIO
ROOF DAMAGE - CNTY RD 37 AND 222...LIKELY DELAYED RPT
&&
MBAERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TORNADO N ONEONTA 33.95N 86.47W
11/28/2005 BLOUNT AL EMERGENCY MNGR
ROOF DAMAGE - 5940 CNTY RD 36 IN SUSAN MOORE
COMMUNITY...LIKELY DELAYED RPT...COR. FOR LOCATION
&&
MBAERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 624 PM CST MON NOV 28 2005 ALZ040-041-290100- AUTAUGA-DALLAS- 624 PM CST MON NOV 28 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS AND AUTAUGA COUNTIES UNTIL 700 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 624 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTH OF SELMA...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TYLER...SELMA...JONES AND BILLINGSLEY THROUGH 700 PM CST. THE PRIMARY THREAT FROM THIS STORM IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 15 NE SELMA 32.57N 86.85W
11/28/2005 AUTAUGA AL EMERGENCY MNGR
TREES DOWN CNTY RDS 222, 37, 39, 16. STRUCTURAL DAMAGE
MOBILE HOME, SHED, CHURCH ON CNTY RD 222. SEE EARLIER
REPORT 10N SELMA.
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TORNADO 2 N AUTAUGAVILLE 32.46N 86.66W
11/28/2005 AUTAUGA AL EMERGENCY MNGR
FENCE DOWN AND DAMAGE TO A SHED NEAR COUNTY ROAD 13
0658 PM TORNADO 1 N AUTAUGAVILLE 32.45N 86.66W
11/28/2005 AUTAUGA AL EMERGENCY MNGR
POSSIBLE TORNADO. TREES AND POWER LINES DOWN.
&&
STEFKOVICHThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Golf ball size hail was observed in the Mosses Community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481150.